Small-sample confidence intervals for multivariate impulse response functions at long horizons


Journal Article

Existing methods for constructing confidence bands for multivariate impulse response functions may have poor coverage at long lead times when variables are highly persistent. The goal of this paper is to propose a simple method that is not pointwise and that is robust to the presence of highly persistent processes. We use approximations based on local-to-unity asymptotic theory, and allow the horizon to be a fixed fraction of the sample size. We show that our method has better coverage properties at long horizons than existing methods, and may provide different economic conclusions in empirical applications. We also propose a modification of this method which has good coverage properties at both short and long horizons. Copyright ©2006 John Wiley & Sons, Ltd.

Full Text

Cited Authors

  • Pesavento, E; Rossi, B

Published Date

  • December 1, 2006

Published In

Volume / Issue

  • 21 / 8

Start / End Page

  • 1135 - 1155

Electronic International Standard Serial Number (EISSN)

  • 1099-1255

International Standard Serial Number (ISSN)

  • 0883-7252

Digital Object Identifier (DOI)

  • 10.1002/jae.894

Citation Source

  • Scopus